Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had colitis and blood in stool. Developed rash on chest and arms with diarrhea. Should I be concerned?

User rating for this question
Excellent
Answered by
Practicing since : 2007
Answered : 1201 Questions
Question
My mother is 91 yrs old, she is hospitalized with colitis and some blood in stool. I just developed a rash on my chest and arms and some diarrhea. Should I be concerned? Is it related and can I make her worse?
Posted Sat, 17 Aug 2013 in General Health
 
 
Answered by Dr. Jorge Brenes-Salazar 23 minutes later
Dear XXXXXXX

I dont think there should be a major concern, This may be coincidental and independent from the colitis episode. There could be many causes for her colitis, including ischemic colitis or an acute infection such as gastroenteritis. However, I recommend excellent hand hygiene from you and other visitors since her colitis could be infectious in nature

yours truly

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
 
Follow-up: Had colitis and blood in stool. Developed rash on chest and arms with diarrhea. Should I be concerned? 3 minutes later
But what is it? It seems like a strange combination of symptoms.
 
 
Answered by Dr. Jorge Brenes-Salazar 4 minutes later
It is actually a possibility that you have an acute gastroenteritis, which may or may not be the same process affecting your elderly mother. The acute combination of a morbiliform rash ( little red dots) with diarrhea is highly suggestive of an acute gastroenteritis. most common causes are viruses such as enterovirus; these can give bloody diarrhea
Above answer was peer-reviewed by
 
Follow-up: Had colitis and blood in stool. Developed rash on chest and arms with diarrhea. Should I be concerned? 5 minutes later
Muchisimas gracias. You have put me at ease.
XXXXXXX Rodriguez
 
 
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Con gusto. Bendiciones a ambas
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor